Previous Articles     Next Articles

A P-VERSION TWO LEVEL SPLINE METHOD FORSEMI-LINEAR ELLIPTIC EQUATIONS

Xinping Shao, Danfu Han, Xianliang Hu   

  1. Deptartment of Mathematics, Zhejiang University, Hangzhou 310027, China
  • Received:2011-07-11 Revised:2012-03-16 Online:2012-09-15 Published:2012-09-24
  • Supported by:

    We are grateful to the anonymous referees for their comments and suggestions, which help a lot in improving the quality of this paper. This work is supported by National Natural Science Foundation of China(No.11071216 and No.11101361).

Xinping Shao, Danfu Han, Xianliang Hu. A P-VERSION TWO LEVEL SPLINE METHOD FORSEMI-LINEAR ELLIPTIC EQUATIONS[J]. Journal of Computational Mathematics, 2012, 30(5): 544-554.

A novel two level spline method is proposed for semi-linear elliptic equations, wherethe two level iteration is implemented between a pair of hierarchical spline spaces withdifferent orders. The new two level method is implementation in a manner of p-adaptivity.A coarse solution is obtained from solving the model problem in the low order spline space,and the solution with higher accuracy are generated subsequently, via one step Newtonor monidifed Newton iteration in the high order spline space. We also derive the optimalerror estimations for the proposed two level schemes. At last, the illustrated numericalresults confirm our error estimations and further research topics are commented.

CLC Number: 

[1] G. Awanou, M.J. Lai and P. Wenston, The multivariate spline method for scattered data fittingand numerical solutions of partial differential equations, in Wavelets and Splines, Edited by G.Chen and M. J. Lai, Nashboro Press, Brentwood, Tennessee, 2006, 24-76.



[2] G. Awanou, Robustness of a spline element method with constraints, J. of Sci. Comput., 36:3(2008), 421-432.



[3] D.A. Dunavant, High degree efficient symmetrical Gaussian quadrature rules for the triangle, Int.J. Numer. Meth. Engrg., 21:6 (1985) 1129-1148.



[4] Q.-L. He, A Two-Level Preconditioned Conjugate-Gradient Method in Distorted and StructuredGrids, Adv. Appl. Math. Mech., 4 (2012), 238-249.



[5] X.L. Hu, D.F. Han and M.J. Lai, Bivariate splines of various degrees for numerical solution ofpartial differential equations, SIAM J. Sci. Comput., 29 (2007), 1338-1354.



[6] M.J. Lai and P. Wenston, Bivariate splines for fluid flows, Computers & Fluids, 33 (2004), 1047-1073.



[7] M.J. Lai and L.L. Schumaker, Splines Functions on Triangulations, Cambridge University Press,2006.



[8] C. Li and R. Wang, a new 8-node quadrilateral spline finite element, J. Comput. Appl. Math.,195 (2006), 54-65.



[9] S. Li and Z. Huang, Two-grid algorithms for some linear and nonlinear elliptic systems, Computing,89 (2010), 69-86.



[10] C.-M. Liu, S. Shu, Y.-Q. Huang, L. Zhong and J. Wang, An Iterative Two-Grid Method ofA Finite Element PML Approximation for the Two Dimensional Maxwell Problem, Adv. Appl.Math. Mech., 4 (2012), 175-189.



[11] X.P. Shao, D.F. Han and X.L. Hu, A new two grid method with backtracking technique for thestream function form of the Navier-Stokes equations, (2011), manuscript.



[12] H. Speleers, P. Dierckx and S. Vandewalle, Numerical solution of partial differential equationswith Powell-Sabin splines.,J. Comput. Appl. Math., 189 (2006), 643-659.



[13] R.H. Wang, Multivariate Spline Functions and Their Applications, Science Press, Beijing, 2006.



[14] J. Xu, A novel two-grid method for semi-linear equtions, SIAM J. Sci. Comput., 15 (1994), 231-237.



[15] J. Xu, Two-grid discretization techinques for linear and nonlinear PDEs, SIAM J. Numer. Anal.,33 (1996), 1759-1777.
[1] Carsten Carstensen, Dietmar Gallistl, Yunqing Huang. SATURATION AND RELIABLE HIERARCHICAL A POSTERIORI MORLEY FINITE ELEMENT ERROR CONTROL [J]. Journal of Computational Mathematics, 2018, 36(6): 833-844.
[2] Mahboub Baccouch. OPTIMAL A POSTERIORI ERROR ESTIMATES OF THE LOCAL DISCONTINUOUS GALERKIN METHOD FOR CONVECTIONDIFFUSION PROBLEMS IN ONE SPACE DIMENSION [J]. Journal of Computational Mathematics, 2016, 34(5): 511-531.
[3] Luca Ded\`e.

REDUCED BASIS METHOD FOR PARAMETRIZED ELLIPTIC ADVECTION--REACTION PROBLEMS

[J]. Journal of Computational Mathematics, 2010, 28(1): 122-148.
[4] Ernst P. Stephan. The hp-Version of BEM - Fast Convergence, Adaptivity and Efficient Preconditioning [J]. Journal of Computational Mathematics, 2009, 27(2-3): 348-359.
[5] Zhi Zhong SUN,Long Jun SHEN. LONG TIME ASYMPTOTIC BEHAVIOR OF SOLUTION OF IMPLICIT DIFFERENCE SCHEME FOR A SEMI-LINEAR PARABOLIC EQUATION$^*1$ [J]. Journal of Computational Mathematics, 2003, 21(5): 671-680.
[6] Zhen Yue ZHANG,Tiang Wei OUYANG. COMPUTING EIGENVECTORS OF NORMAL MATRICES WITH SIMPLE INVERSE ITERATION$^*1$ [J]. Journal of Computational Mathematics, 2003, 21(5): 657-670.
[7] Zhi Min ZHANG. ON THE hp FINITE ELEMENT METHOD FOR THE ONE DIMENSIONAL SINGULARLY PERTURBED CONVECTION-DIFFUSION PROBLEMS [J]. Journal of Computational Mathematics, 2002, 20(6): 599-610.
[8] Jian LI. FOURIER-LEGENDRE PSEUDOSPECTRAL METHOD FOR THE NAVIER-STOKES EQUATIONS [J]. Journal of Computational Mathematics, 2000, 18(3): 225-238.
[9] Yue-shan Xiong. SPECTRAL-DIFFERENCE METHOD FOR TWO-DIMENSIONAL COMPRESSIBLE FLUIDFLOW [J]. Journal of Computational Mathematics, 1998, 16(1): 15-026.
Viewed
Full text


Abstract